Top answers from doctors based on your search:
Disclaimer

how would you help a friend who had inadvertently taken an overdose of insulin

A 42-year-old member asked:
Dr. Scott Bolhack
34 years experience Wound care
Diabetes: You first call 911. Then basic CPR guidelines. Sometimes diabetic patients will have a special solution of sugar, but unless they told you where that ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 46-year-old member asked:
Dr. Melissa Young
8 years experience Internal Medicine
Watch for lows: Make sure he has food and drink available. Keep an eye on his blood sugars. Know how to give glucagon if he is unable to eat.
A 53-year-old member asked:
Dr. Dennis Clifford
42 years experience Pulmonary Critical Care
Serious injury: The brain relies on glucose for metabolism and developing a coma as a result of an Insulin overdose is very serious. Their recovery will depend on how ... Read More
3
3 thanks
A 49-year-old member asked:
Dr. Frederick Singer
57 years experience Endocrinology
Give sugar.: Hypoglycemia may result from too much insulin. Sugar can correct this.
A 21-year-old female asked:
Dr. Dean Giannone
24 years experience Internal Medicine
Interesting question: Depending on what you overdosed with, they'd give you a reversing agent like Naloxone, or activated charcoal, or pump the stomach, or even give you li ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Luis Villaplana
34 years experience Internal Medicine
COMA: Possible death.
2
2 thanks
A 48-year-old member asked:
Dr. Linda Callaghan
52 years experience Addiction Medicine
Depends.: That will depend on the seriousness of his injuries. The primary treatment has to do in assuring his physical safety and was that is done, he can dis ... Read More
A 53-year-old female asked:
Dr. Pacita David
29 years experience Psychiatry
Get help immediately: Recommend that you contact 911 or equivalent, or bring your friend to the nearest emergency department for help. Your friend needs immediate help. ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
I : I have read that some people do crush, hydrate, cook and inject ambien (zolpidem). This is very dangerous and should not be done.
1
1 thank
A 55-year-old member asked:
Dr. Allen Seely
30 years experience General Practice
NOT meet criteria: Suicide means dead--so too late individuals who are brain dead can be organ donors and their organs can be used for transplantation. Brain death occu ... Read More
A 33-year-old female asked:
Dr. Daniel Rychlik
25 years experience Fertility Medicine
Trick question: They would be dead.
A 54-year-old member asked:
Dr. David Sneid
40 years experience Endocrinology
No: Your body is very protective of Insulin excess. Depending upon the type of Insulin and mode of administration, you may be symptomatic and uncomfortabl ... Read More
A member asked:
Dr. Christine Hom
29 years experience Pediatrics
Solomonic question: This sounds highly theoretical. If my child was likely to not survive until the ambulance arrived? Or if my child was sitting up looking pale and t ... Read More
A 52-year-old member asked:
Dr. James Lin
Dr. James Lin answered
50 years experience Urology
Yes, but less...: Any STD-carrying body fluid in contact with the barrier-break-down spots (visible or invisible) will allow STD agents to gain access into body to esta ... Read More
A 32-year-old female asked:
Dr. Gregory Zych
45 years experience Orthopedic Surgery
Many changes seen: Many changes may be seen; there may be increased scar tissue between the muscle fibers and the fibers may be disorganized with some fibers actually be ... Read More
2
2 thanks
A 44-year-old member asked:
Dr. Bennett Machanic
51 years experience Neurology
Watch out: If you do overdose, you may never make it to a psych ward, but might die at home. And, if you survive, more likely would be admitted to an intensive ... Read More
A 50-year-old member asked:
Dr. Peter Karsant
38 years experience Dentistry
YES: There are also dentist who do hospital dentistry for these patients.
A 27-year-old member asked:
Dr. Michael Kleerekoper
50 years experience Endocrinology
Anabolic steroids: No patient should take anabolic steroids unless their doctor has found a cause for it! Be prepared for a full history, medical exam, and laboratory t ... Read More
A 49-year-old member asked:
Dr. Richard Dudrak
29 years experience Family Medicine
CALL 911!!!!: If they are "possibly dying", **get help**. It doesn't matter the social ramifications later - better to be alive and in trouble than be dead!
2
2 thanks
A 54-year-old member asked:
Dr. Maya Haasz
14 years experience Pediatrics
Sexual abuse: I suggest you speak to a therapist to explore the memories you have of childhood and how to cope with being a prior victim of abuse. There is no quic ... Read More
A 41-year-old member asked:
Dr. Romanth Waghmarae
38 years experience Pain Management
Methadone: Yes this is commonly used to treat addicts. Once stabilized on Methadone - you can be weaned off slowly without consequences as long as other aspects ... Read More
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month